Alert archive / Texas / Red Flag Warnings in 2013

Red Flag Warning 23, NWS Midland/Odessa, TX

April 14, 201314 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Apr 14, 2013, 4:19 AM CDT for 14 counties in Texas. It took effect at Apr 14, 2013, 2:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2013, 4:19 AM CDT (09:19 UTC)
In effect from
Apr 14, 2013, 2:00 PM CDT
Expired
Apr 14, 2013, 8:00 PM CDT
In force
6 hr
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Borden County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Scurry County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 31 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.3 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2013-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 692 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2013-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
692 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
1393 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

415 
WWUS84 KMAF 140919
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
419 AM CDT SUN APR 14 2013

...A RED FLAG WARNING IS IN EFFECT FROM 2 UNTIL 8 PM CDT TODAY 
FOR LOCATIONS ALONG AND NORTH OF A MARFA...PECOS...MIDLAND AND
COLORADO CITY LINE FOR VERY HIGH TO EXTREME FIRE DANGER...SINGLE
DIGITS RH/S...AND WEST WINDS OVER 20 MPH AND GUSTS AROUND 35 MPH...

...A FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON FOR
ALONG AND NORTH OF A VAN HORN TO GUADALUPE PASS TO ANDREWS TO
LAMESA LINE FOR VERY HIGH FIRE DANGER...SINGLE DIGIT RH/S...AND
WINDS NEAR 20 MPH...

.UNSEASONABLY WARM TEMPERATURES TODAY WILL COMBINE WITH AMBIENT
DRY CONDITIONS TO PRODUCE MINIMUM RH/S OF 5 TO 10 PERCENT
AREAWIDE. HOWEVER...20FT WINDS OF 20 MPH AND GREATER AND VERY HIGH
TO EXTREME FIRE DANGER WILL OCCUR OVER THE MARFA PLATEAU...DAVIS
MOUNTAINS...UPPER TRANS PECOS...GUADALUPE MOUNTAINS...SOUTHEAST
NEW MEXICO PLAINS...PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS
THIS AFTERNOON AND EARLY EVENING. SIMILAR CONDITIONS WILL BE
POSSIBLE MONDAY ALONG AND NORTH OF A VAN HORN TO GUADALUPE PASS
TO ANDREWS TO LAMESA LINE.

NMZ114-115-TXZ045-046-050-057-258-142130-
/O.UPG.KMAF.FW.A.0020.130414T1900Z-130415T0100Z/
/O.NEW.KMAF.FW.W.0023.130414T1900Z-130415T0100Z/
/O.CON.KMAF.FW.A.0021.130415T1900Z-130416T0100Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-ANDREWS-
VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS-
419 AM CDT SUN APR 14 2013 /319 AM MDT SUN APR 14 2013/

...RED FLAG WARNING IN EFFECT FROM 2 PM CDT /1 PM MDT/ THIS
AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR GUSTY WINDS
AND LOW HUMIDITY ALONG AND NORTH OF A VAN HORN TO GUADALUPE 
PASS TO ANDREWS TO LAMESA LINE...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY ALONG 
AND NORTH OF A VAN HORN TO GUADALUPE PASS TO ANDREWS TO LAMESA
LINE...

* WIND...........SUNDAY...20 TO 25 MPH PLAINS...35 TO 45 MPH MOUNTAINS
                 MONDAY...20 TO 25 MPH PLAINS...30 TO 40 MPH MOUNTAINS

* TEMPERATURES...5 TO 10 DEGREES ABOVE NORMAL.

* HUMIDITY.......5 TO 10 PERCENT.

* FIRE DANGER....VERY HIGH TO EXTREME.

* IMPACTS........ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
                 OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW 
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

TXZ047-048-051>053-058>063-067-074-080-142130-
/O.UPG.KMAF.FW.A.0020.130414T1900Z-130415T0100Z/
/O.NEW.KMAF.FW.W.0023.130414T1900Z-130415T0100Z/
BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
419 AM CDT SUN APR 14 2013

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY ALONG AND 
NORTH OF A MARFA TO PECOS TO MIDLAND TO COLORADO CITY LINE...

* WIND...........20 TO 25 MPH.

* TEMPERATURES...5 TO 10 DEGREES ABOVE NORMAL.

* HUMIDITY.......5 TO 10 PERCENT.

* FIRE DANGER....VERY HIGH TO EXTREME.

* IMPACTS........ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
                 OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW 
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
2 follow-up statements
299 
WWUS84 KMAF 141124
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
624 AM CDT SUN APR 14 2013

...A RED FLAG WARNING IS IN EFFECT FROM 2 UNTIL 8 PM CDT TODAY
FOR LOCATIONS ALONG AND NORTH OF A MARFA...PECOS...MIDLAND AND
COLORADO CITY LINE FOR VERY HIGH TO EXTREME FIRE DANGER...SINGLE
DIGITS RH/S...AND WEST WINDS OVER 20 MPH AND GUSTS AROUND
35 MPH...

...A FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON FOR
ALONG AND NORTH OF A VAN HORN TO GUADALUPE PASS TO ANDREWS TO
LAMESA LINE FOR VERY HIGH FIRE DANGER...SINGLE DIGIT RH/S...AND
WINDS NEAR 20 MPH...

.UNSEASONABLY WARM TEMPERATURES TODAY WILL COMBINE WITH AMBIENT
DRY CONDITIONS TO PRODUCE MINIMUM RH/S OF 5 TO 10 PERCENT
AREAWIDE. HOWEVER...20FT WINDS OF 20 MPH AND GREATER AND VERY
HIGH TO EXTREME FIRE DANGER WILL OCCUR OVER THE MARFA PLATEAU...
DAVIS MOUNTAINS...UPPER TRANS PECOS...GUADALUPE MOUNTAINS...
SOUTHEAST NEW MEXICO PLAINS...PERMIAN BASIN AND WESTERN LOW
ROLLING PLAINS THIS AFTERNOON AND EARLY EVENING. SIMILAR
CONDITIONS WILL BE POSSIBLE MONDAY ALONG AND NORTH OF A VAN HORN
TO GUADALUPE PASS TO ANDREWS TO LAMESA LINE.

NMZ114-115-TXZ045-046-050-057-258-142330-
/O.CON.KMAF.FW.W.0023.130414T1900Z-130415T0100Z/
/O.CON.KMAF.FW.A.0021.130415T1900Z-130416T0100Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-ANDREWS-
VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS-
624 AM CDT SUN APR 14 2013 /524 AM MDT SUN APR 14 2013/

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM CDT /1 PM MDT/
THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR GUSTY
WINDS AND LOW HUMIDITY ALONG AND NORTH OF A VAN HORN TO GUADALUPE
PASS TO ANDREWS TO LAMESA LINE...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY ALONG AND
NORTH OF A VAN HORN TO GUADALUPE PASS TO ANDREWS TO LAMESA LINE...

* WIND...........SUNDAY 20 TO 25 MPH PLAINS...35 TO 45 MPH MOUNTAINS 
                 MONDAY 20 TO 25 MPH PLAINS...30 TO 40 MPH MOUNTAINS 

* TEMPERATURES...5 TO 10 DEGREES ABOVE NORMAL.

* HUMIDITY.......5 TO 10 PERCENT.

* FIRE DANGER....VERY HIGH TO EXTREME.

* IMPACTS........ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
                 OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

TXZ047-048-051>053-058>063-067-074-080-142330-
/O.CON.KMAF.FW.W.0023.130414T1900Z-130415T0100Z/
BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
624 AM CDT SUN APR 14 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY ALONG AND
NORTH OF A MARFA TO PECOS TO MIDLAND TO COLORADO CITY LINE...

* WIND...........20 TO 25 MPH.

* TEMPERATURES...5 TO 10 DEGREES ABOVE NORMAL.

* HUMIDITY.......5 TO 10 PERCENT.

* FIRE DANGER....VERY HIGH TO EXTREME.

* IMPACTS........ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
                 OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
057 
WWUS84 KMAF 141923
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
223 PM CDT SUN APR 14 2013

...A RED FLAG WARNING IS IN EFFECT UNTIL 8 PM CDT TODAY FOR
LOCATIONS ALONG AND NORTH OF A MARFA...PECOS...MIDLAND AND
COLORADO CITY LINE FOR VERY HIGH TO EXTREME FIRE DANGER...SINGLE
DIGITS RH/S...AND WEST WINDS OVER 20 MPH AND GUSTS AROUND 35
MPH...

...A FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON FOR
ALONG AND NORTH OF A VAN HORN TO GUADALUPE PASS TO ANDREWS TO
LAMESA LINE FOR VERY HIGH FIRE DANGER...RH VALUES BELOW 15 PERCENT
...AND WINDS NEAR 20 MPH...

.UNSEASONABLY WARM TEMPERATURES TODAY WILL COMBINE WITH AMBIENT
DRY CONDITIONS TO PRODUCE MINIMUM RH/S OF 5 TO 10 PERCENT
AREAWIDE. HOWEVER...20FT WINDS OF 20 MPH AND GREATER AND VERY
HIGH TO EXTREME FIRE DANGER WILL OCCUR OVER THE MARFA PLATEAU...
DAVIS MOUNTAINS...UPPER TRANS PECOS...GUADALUPE MOUNTAINS...
SOUTHEAST NEW MEXICO PLAINS...PERMIAN BASIN AND WESTERN LOW
ROLLING PLAINS THIS AFTERNOON AND EARLY EVENING. SIMILAR
CONDITIONS WILL BE POSSIBLE MONDAY ALONG AND NORTH OF A VAN HORN
TO GUADALUPE PASS TO ANDREWS TO LAMESA LINE.

NMZ114-115-TXZ045-046-050-057-258-150730-
/O.CON.KMAF.FW.W.0023.000000T0000Z-130415T0100Z/
/O.CON.KMAF.FW.A.0021.130415T1900Z-130416T0100Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-ANDREWS-
VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS-
223 PM CDT SUN APR 14 2013 /123 PM MDT SUN APR 14 2013/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY ALONG AND NORTH OF A
MARFA TO PECOS TO MIDLAND TO COLORADO CITY LINE...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY ALONG AND 
NORTH OF A VAN HORN TO GUADALUPE PASS TO ANDREWS TO LAMESA LINE...

* WIND...SUNDAY 20 TO 25 MPH PLAINS...35 TO 45 MPH MOUNTAINS
         MONDAY 20 TO 25 MPH PLAINS...30 TO 40 MPH MOUNTAINS

* TEMPERATURES...5 TO 10 DEGREES ABOVE NORMAL.

* HUMIDITY...5 TO 10 PERCENT.

* FIRE DANGER...VERY HIGH TO EXTREME.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
            OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

TXZ047-048-051>053-058>063-067-074-080-150100-
/O.CON.KMAF.FW.W.0023.000000T0000Z-130415T0100Z/
BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
223 PM CDT SUN APR 14 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY ALONG AND NORTH OF A MARFA TO PECOS
TO MIDLAND TO COLORADO CITY LINE...

* WIND...20 TO 25 MPH.

* TEMPERATURES...5 TO 10 DEGREES ABOVE NORMAL.

* HUMIDITY...5 TO 10 PERCENT.

* FIRE DANGER...VERY HIGH TO EXTREME.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR
            BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 14, 3:28 AM CDT, 51 minutes earlier.

Area forecast discussion, Apr 14, 3:28 AM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
328 AM CDT SUN APR 14 2013

.DISCUSSION...
SHALLOW LOW LEVEL MSTR HAS MADE AS FAR W AS SE NM EARLY THIS MORNING
HOWEVER LOOKING AT VWP WINDS WINDS ARE VEERING A FEW KFT AGL. THIS WILL
BE THE GENERAL IDEA OVER THE NEXT 4 DAYS...VEERED FLOW, ERGO DRY. MSTR
WILL BE SWEPT E BY AROUND 18Z TODAY WITH 25KTS AT 85H N OF I-20 FAVORING
BREEZY CONDITIONS ACROSS MUCH OF SE NM/PB. FARTHER W IN THE GDP MTNS
35-40KTS AT 7H SIGNALS POTENTIAL FOR HIGH WINDS AND WILL UPGRADE TO
A HIGH WIND WARNING THERE. 85H TEMPS OF 23-25C WILL RESULT IN WIDESPREAD
HIGH TEMPS IN U80S-L90S. LITTLE CHANGE IN THE SENSIBLE WX MON-WED WITH
HIGH TEMPS TRENDING A DEGREES OR SO HIER. BY TUE THE MID LEVEL FLOW
DOES BACK TO THE SW AS LONG WAVE TROF MOVES THRU THE INTER MTN W. AIR
DOES GET DRIER THOUGH WITH SINGLE DIGIT DWPNTS ACROSS THE TRANS PECOS.
IT WILL BE DOWN RIGHT HOT ALONG RIO GRANDE MON-WED WITH HIGHS AROUND
100-105. GUSTY WINDS IN THE GDP MTNS EACH AFTERNOON AS WELL AND LOW
END HIGH WINDS WILL BE POSSIBLE. HIGH WIND WATCH IS ALREADY IN EFFECT
TO FOR MONDAY AND WILL LEAVE AS IS FOR NOW. WEDNESDAY WILL BE THE STANDOUT
DAY THOUGH WITH 40KTS AT 7H. WED MORNING DRYLINE WILL RETREAT TO CENTRAL
PB AND GFS HAS BEEN PERSISTENT IN DEVELOPING EARLY MORNING PRECIP. MID
LEVEL JET IS STILL PRETTY FAR TO THE W AND FOR NOW WILL DOWNPLAY THE
GFS OUTLIER SOLUTION. ATTENTION TURNS TO THE PASSAGE OF SAID LONG WAVE
TROF AND ASSOCD STRONG COLD FRONT WED NIGHT/THUR AM. ECMWF IS FASTEST
WITH THE ARRIVAL OF THE FRONT AND HAS IT THRU MAF BEFORE 06Z/THUR. STILL
TOO FAR OUT TO GET HUNG UP ON TIMING BUT FOR NOW INITIAL IMPRESSION
IS THAT AN EARLIER ARRIVAL IS MORE LIKELY THAN LATER. 85H TEMPS MOSTLY
BE BLO 10C THUR PM WHICH WILL TRANSLATE TO HIGH TEMPS IN THE U50S-L60S...
ABOUT 30 DEGREES COOLER THAN WED. A LIGHT FREEZE WILL BE POSSIBLE ACROSS
NRN LEA COUNTY FRI AM. GRADUAL WARM-UP FRIDAY UNDERNEATH NW MID LEVEL
FLOW WITH 85H TEMPS ONLY A DEGREE OR 2 WARMER. A MORE NOTICEABLE WARM-
UP SAT/SUN WITH 85H TEMPS BACK CLOSE TO 20C ACROSS THE PB AND L20C
ACROSS SE NM/TRANS PECOS.

&&

.FIRE WEATHER...
20 FOOT WIND SPEEDS WILL BE THE DECIDING FACTOR ON WHERE CRITICAL
FIRE WEATHER CONDITIONS OCCUR TODAY THROUGH WEDNESDAY...SINCE
TEMPERATURES WILL BE ABOVE NORMAL AND MINIMUM RH/S 5 TO 10 PERCENT
EACH OF THESE AFTERNOONS.  NEEDLESS TO SAY...THE FIRE DANGER
RATING WILL BE VERY HIGH TO EXTREME ALSO.  RECOVERY TONIGHT AND
TUESDAY NIGHT WILL BE POOR TO FAIR.

FOR TODAY...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ALONG AND
NORTH OF A MARFA TO PECOS TO MIDLAND TO COLORADO CITY LINE WHERE 20
FOOT WINDS ABOVE 20 MPH SUSTAINED FOR SEVERAL HOURS ARE ANTICIPATED...
WITH HIGHER SPEEDS IN THE GUADALUPE MOUNTAINS. A FIRE WEATHER
WATCH IS IN EFFECT MONDAY FOR LOCATIONS ALONG AND NORTH OF A VAN
HORN TO GUADALUPE PASS TO ANDREWS TO LAMESA LINE...WHERE IT
APPEARS THE HIGHEST 20 FOOT WINDS WILL BE. A SIMILAR AREA IS BEING
EYED FOR CRITICAL FIRE WEATHER CONDITIONS TUESDAY AFTERNOON TOO.

DEPENDING ON THE SPEED OF A STRONG COLD FRONT WEDNESDAY...CRITICAL
FIRE WEATHER CONDITIONS COULD OCCUR OVER PORTIONS OF THE FORECAST
AREA. THERE WILL BE AN ABRUPT SHIFT IN WIND DIRECTION FROM WESTERLY
TO NORTHERLY BEHIND THE FRONT WHEN IT DOES MOVE THROUGH. DRY CONDITIONS
WILL ALSO PERSIST BEHIND THE FRONT DESPITE COOLER TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 89  55  89  52  /   0   0   0   0
BIG SPRING TX              90  55  91  53  /   0   0   0   0
CARLSBAD NM                90  55  90  54  /   0   0   0   0
DRYDEN TX                  93  59  93  60  /   0   0   0  10
FORT STOCKTON TX           94  58  92  55  /   0   0   0   0
GUADALUPE PASS TX          82  53  81  50  /   0   0   0   0
HOBBS NM                   87  52  87  52  /   0   0   0   0
MARFA TX                   82  43  82  45  /   0   0   0   0
MIDLAND INTL AIRPORT TX    90  56  89  53  /   0   0   0   0
ODESSA TX                  90  57  89  55  /   0   0   0   0
WINK TX                    94  55  92  51  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WARNING UNTIL 6 PM MDT THIS EVENING FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

     FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR
     THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...RED FLAG WARNING FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 8 PM
     CDT /7 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
     ANDREWS...BORDEN...DAVIS/APACHE MOUNTAINS AREA...DAWSON...
     ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
     LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
     REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...VAN HORN AND
     HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     HIGH WIND WARNING UNTIL 6 PM MDT THIS EVENING FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS.

     FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR THE FOLLOWING ZONES... ANDREWS...DAWSON...GAINES...
     GUADALUPE MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.

     HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR
     THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

&&
Hazardous weather outlook, Apr 14, 3:31 AM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
331 AM CDT SUN APR 14 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-150845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
331 AM CDT SUN APR 14 2013 /231 AM MDT SUN APR 14 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WESTERLY WINDS OF 35 TO 45 MPH AND GUSTS TO 60 MPH ARE EXPECTED IN
THE GUADALUPE MOUNTAINS TODAY.  A HIGH WIND WARNING HAS BEEN ISSUED
FOR MUCH OF THE DAY...BUT WINDS SHOULD DECREASE THIS EVENING.

DRY AND WINDY CONDITIONS WILL AFFECT LOCATIONS ALONG AND NORTH OF A
MARFA TO PECOS TO MIDLAND TO COLORADO CITY LINE TODAY.  THEREFORE...
A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON AND EARLY
EVENING.  IT WILL BE DRY AND BREEZY AREAWIDE TODAY...BUT WESTERLY
WINDS WILL BE STRONGEST IN THE ABOVE LOCATIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WESTERLY WINDS OF 35 TO 45 MPH AND GUSTS TO 60 MPH WILL BE POSSIBLE
IN THE GUADALUPE MOUNTAINS MONDAY.  A HIGH WIND WATCH REMAINS IN
EFFECT FOR MUCH OF THE DAY.

CRITICAL FIRE WEATHER CONDITIONS ARE AGAIN EXPECTED TO AFFECT
PORTIONS OF THE AREA MONDAY...TUESDAY AND WEDNESDAY DUE TO DRY AND
WINDY CONDITIONS. A FIRE WEATHER WATCH IS IN EFFECT MONDAY FOR THE
VAN HORN AREA...GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS
AND NORTHWEST PERMIAN BASIN. SOME OF THE SAME AREAS COULD BE
AFFECTED BOTH TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 3:43 AM CDTHigh Wind WarningMAFEddy17 hr
Apr 14, 1:19 PM CDTWind AdvisoryMAFEddy6 hr

Nearby

Red Flag Warnings in Texas, 2013Red Flag Warnings in New Mexico, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.